Heart Disease Community
cut off atenolol
About This Community:

Join others with Heart Disease and get guidance and support. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

cut off atenolol

my brother (40years old) was on atenolol for about one year because of hypertention. his bp was about150/100 and he had sex problems and feeling needle on his fingers. his doctor suggested to discontinue atenolol suddenly and adviced him captopril 50mg tds, amlodipine 5mg once daily.after 2days he had a hypertention crisis bp:210/130 ! what is your suggestion? shoulde he use atenolol again and cut it gradually? What about his new drugs?
Related Discussions
6 Comments Post a Comment
Blank
439464 tn?1213831234
What dose of Atenolol was he on?
Blank
484855 tn?1208591525
100mg/d
Blank
21064 tn?1309312333
Has your brother been in contact with his physician?  He really needs to work with his doctor to figure out which medication works best for him.

When I took atenolol it affected my central nervous system.  I took ONE dose and was shaking, trembling and felt weird.  I called the doctor and he said that can happen...Back to Inderal.

Hope your brother is feeling better.
connie
Blank
Avatar n tn
I have been on Atenolol 25mg for about 2 weeks for borderline BP of 140/90..
My BP went down to ~120/70  but I cant live with its side effects: tiredness, insomia, anxiety.
I want to stop this but I read some articles not to stop this drug suddenly due to some heart problems..
My question is how can I taper this drug safely?

Blank
683115 tn?1226712064
I also had a bad reaction to Atenolol after being on it for quite a few months and the symptoms getting worse not better I was put on a few other drugs with equally bad side effects ranging from headaches and nausea to not being able to do anything much at all because my BP in some cases went down too fast, and I suffered fatigue.  I never stopped taking the drugs until the dr Rx'd me something else and now he has me on Coversyl with a diuretic as it is one that I have not problems with and is the one recommended for diabetics.  My BP is still not as low as it should be but it is a lot better and as all other factors including my angina are good and controlled my dr is happy with it right now.
Blank
Avatar f tn
I have been on this medication for slight high blood pressure and after the 50 days of usage I am getting blood in my urine and spotting.  Is this normal?  I am about to slowly get off of this medication because I read somewhere where this could be a sign of bladder problems or kidney failure.  I took a CT scan of my abdomen and I am awaiting the results.   I am now experiencing a bad taste in my mouth and lower back pains.  I think this is my kidneys.  I will slowly be getting off of this medication and trying some more natural remedy.  I have GERD and IBS so my digestive system lets me know when things are not processing correctly.  Pray for me.
Blank
Post a Comment
To
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland
Blank
BloodPressure Tracker
Monitor Your Blood Pressure
Start Tracking Now
Blank
HeartRhythm Tracker
Track your Heart Condition
Start Tracking Now
Recent Activity
1236893 tn?1408490528
Blank
Neck Pain Treatment QUICK FIX
Jul 26 by gymdandee
1236893 tn?1408490528
Blank
Israeli researchers find way to det...
Jul 26 by gymdandee
1236893 tn?1408490528
Blank
gymdandee commented on Gun Disarm Technique...
Jul 25
Heart Disease Community Resources
Top Heart Disease Answerers
159619 tn?1318997813
Blank
erijon
Salt Lake City, UT
11548417 tn?1440481484
Blank
Ger57
Netherlands
Avatar m tn
Blank
caregiver222
Avatar f tn
Blank
achillea
CA
Avatar m tn
Blank
tacolino
Ireland